MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER HICKMAN 8 FR SL; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 POWER HICKMAN 8 FR SL; CHRONIC CATHETERS
Catalog Number 0805815
Medical Device Problem Codes Loss of or Failure to Bond (1068); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 08/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that two months and eighteen days post a chronic catheter placement, the cuff on the catheter allegedly came off while removing the catheter.It was further reported that the cuff was unable to be retrieved.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that two months and eighteen days post a chronic catheter placement, the cuff on the catheter allegedly came off while removing the catheter.It was further reported that the cuff was separated from catheter within the tunneled tract.Reportedly the cuff was unable to retrieve from the patient.Patient underwent tract exploration.The current status of the patient was discharged with retained cuff.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 8fr power hickman s/l catheter was returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.The tissue cuff appeared to be detached from the catheter and was not returned.The manufacturing site evaluation states that the tissue cuff was not placed in the catheter body, no cuff adhesive was observed on the catheter section.It is confirmed that the cuff has detached from the catheter shaft.Therefore the investigation is confirmed for the reported cuff detachment from the catheter issue.However the investigation is inconclusive for the reported difficulty in retrieving the cuff issue as the exact clinical condition cannot be reproduced under laboratory condition.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3 h11: d4 (unique identifier (udi) #), h6 (method, result).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWER HICKMAN 8 FR SL
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19998154
Report Number3006260740-2024-04521
Device Sequence Number19914818
Product Code LJS
UDI-Device Identifier00801741036675
UDI-Public(01)00801741036675(11)231206(17)250831(10)REHY0721
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K061179
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number0805815
Device Lot NumberREHY0721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date08/16/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight100 KG
Patient RaceWhite